Year 2020, Volume 69 , Issue 1, Pages 88 - 96 2020-06-30

Spectral properties of the second order difference equation with selfadjoint operator coefficients

Gökhan MUTLU [1]


In this paper, we consider the second order difference equation defined on the whole axis with selfadjoint operator coefficients. The main objective of this study is to obtain the continuous and discrete spectrum of the discrete operator which is generated by this difference equation. To achieve this, we first obtain the Jost solutions of this equation explicitly and then examine the analytical and asymptotic properties of these solutions. With the help of these properties we find the continuous and discrete spectrum of this operator. Finally we obtain the sufficient condition which ensures that this operator has a finite number of eigenvalues.
Difference equations, Jost solution, operator coefficients, continuous spectrum
  • Adivar, M. and Bairamov, E., Spectral properties of non-selfadjoint difference operators, J. Math. Anal. Appl., 261, (2001), 461-478.
  • Agarwal, R. P., Difference Equations and Inequalities, Monographs and Textbooks in Pure and Applied Mathematics, New York, Marcel Dekker, 2000.
  • Agarwal, R. P. and Wong, P. J. Y. Advanced Topics in Difference Equations, Mathematics and Its Applications, Dordrecht: Kluwer Academic Publishers Group, 1997.
  • Aygar, Y. and Bairamov, E., Jost solution and the spectral properties of the matrix-valued difference operators, Appl. Math. Comput., 218, (2012), 9676-9681.
  • Bairamov, E., Aygar, Y. and Cebesoy, S., Spectral analysis of a selfadjoint matrix-valued discrete operator on the whole axis, J. Nonlinear Sci. Appl., 9, (2016), 4257-4262.
  • Carlson, R., An inverse problem for the matrix Schrödinger equation, J. Math. Anal. Appl., 267, (2002), 564-575.
  • Cebesoy, S., Aygar, Y. and Bairamov, E., Matrix-valued difference equations with spectral singularities, International Journal of Mathematical, Computational, Physical, Electrical and Computer Engineering, 9 (11), (2015), 658-661.
  • Clark, S., Gesztesy, F. and Renger, W., Trace formulas and Borg-type theorems for matrix-valued Jacobi and Dirac finite difference operators, J. Diferential Equations, 219, (2005), 144-182.
  • Gasymov, M. G., Zikov, V. V. and Levitan, B. M., Conditions for discreteness and finiteness of the negative spectrum of Schrödinger's operator equation, Mat. Zametki., 2, (1967), 531-538 (in Russian).
  • Gesztesy, F., Kiselev, A. and Makarov, K. A., Uniqueness results for matrix-valued Schrodinger, Jacobi and Dirac-type operators, Math. Nachr., 239, (2002), 103-145.
  • Glazman, I. M., Direct Methods of Qualitative Spectral Analysis of Singular Differential Operators, Israel Program for Scientific Translations, Jerusalem, 1965.
  • Kostjucenko, A. G. and Levitan, B. M., Asymptotic behavior of eigenvalues of the operator Sturm-Liouville problem, Funkcional. Anal. i Prilozen., 1, (1967), 86-96 (in Russian).
  • Levitan, B. M., Investigation of the Green's function of a Sturm-Liouville equation with an operator coefficient, Mat. Sb. (N.S.), 76 (118), (1968), 239-270 (in Russian).
  • Levitan, B. M. and Sargsyan, I. S., Introduction to Spectral Theory: Selfadjoint Ordinary Differential Operators, American Mathematical Society (Translated from Russian), 1975.
  • Levitan, B. M. and Suvorcenkova, G. A., Sufficient conditions for discreteness of the spectrum of a Sturm-Liouville equation with operator coefficient, Funkcional. Anal. i Prilozen, 2 (2), 1968, 56-62 (in Russian).
  • Lusternik, L. A. and Sobolev, V. I., Elements of Functional Analysis, Halsted Press, New York, 1974.
  • Marchenko V. A., Sturm-Liouville Operators and Applications, Birkhauser Verlag, Basel, 1986.
  • Naimark M. A., Linear Differential Operators, I-II, Ungar, New York, 1968.
  • Serebrjakov, V. P., An inverse problem of the scattering theory for difference equations with matrix coefficients, Dokl. Akad. Nauk SSSR., 250 (3), 1980, 562-565 (in Russian).
Primary Language en
Subjects Mathematics
Journal Section Research Article
Authors

Orcid: 0000-0002-0674-2908
Author: Gökhan MUTLU (Primary Author)
Institution: Gazı University
Country: Turkey


Dates

Application Date : May 9, 2019
Acceptance Date : August 21, 2019
Publication Date : June 30, 2020

Bibtex @research article { cfsuasmas562175, journal = {Communications Faculty of Sciences University of Ankara Series A1 Mathematics and Statistics}, issn = {1303-5991}, eissn = {2618-6470}, address = {Communications Dergi Editörlüğü Ankara Universitesi Fen Fakültesi 06100 Tandoğan ANKARA}, publisher = {Ankara University}, year = {2020}, volume = {69}, pages = {88 - 96}, doi = {10.31801/cfsuasmas.562175}, title = {Spectral properties of the second order difference equation with selfadjoint operator coefficients}, key = {cite}, author = {Mutlu, Gökhan} }
APA Mutlu, G . (2020). Spectral properties of the second order difference equation with selfadjoint operator coefficients . Communications Faculty of Sciences University of Ankara Series A1 Mathematics and Statistics , 69 (1) , 88-96 . DOI: 10.31801/cfsuasmas.562175
MLA Mutlu, G . "Spectral properties of the second order difference equation with selfadjoint operator coefficients" . Communications Faculty of Sciences University of Ankara Series A1 Mathematics and Statistics 69 (2020 ): 88-96 <https://dergipark.org.tr/en/pub/cfsuasmas/issue/49221/562175>
Chicago Mutlu, G . "Spectral properties of the second order difference equation with selfadjoint operator coefficients". Communications Faculty of Sciences University of Ankara Series A1 Mathematics and Statistics 69 (2020 ): 88-96
RIS TY - JOUR T1 - Spectral properties of the second order difference equation with selfadjoint operator coefficients AU - Gökhan Mutlu Y1 - 2020 PY - 2020 N1 - doi: 10.31801/cfsuasmas.562175 DO - 10.31801/cfsuasmas.562175 T2 - Communications Faculty of Sciences University of Ankara Series A1 Mathematics and Statistics JF - Journal JO - JOR SP - 88 EP - 96 VL - 69 IS - 1 SN - 1303-5991-2618-6470 M3 - doi: 10.31801/cfsuasmas.562175 UR - https://doi.org/10.31801/cfsuasmas.562175 Y2 - 2019 ER -
EndNote %0 Communications Faculty of Sciences University of Ankara Series A1 Mathematics and Statistics Spectral properties of the second order difference equation with selfadjoint operator coefficients %A Gökhan Mutlu %T Spectral properties of the second order difference equation with selfadjoint operator coefficients %D 2020 %J Communications Faculty of Sciences University of Ankara Series A1 Mathematics and Statistics %P 1303-5991-2618-6470 %V 69 %N 1 %R doi: 10.31801/cfsuasmas.562175 %U 10.31801/cfsuasmas.562175
ISNAD Mutlu, Gökhan . "Spectral properties of the second order difference equation with selfadjoint operator coefficients". Communications Faculty of Sciences University of Ankara Series A1 Mathematics and Statistics 69 / 1 (June 2020): 88-96 . https://doi.org/10.31801/cfsuasmas.562175
AMA Mutlu G . Spectral properties of the second order difference equation with selfadjoint operator coefficients. Commun. Fac. Sci. Univ. Ank. Ser. A1 Math. Stat.. 2020; 69(1): 88-96.
Vancouver Mutlu G . Spectral properties of the second order difference equation with selfadjoint operator coefficients. Communications Faculty of Sciences University of Ankara Series A1 Mathematics and Statistics. 2020; 69(1): 88-96.
IEEE G. Mutlu , "Spectral properties of the second order difference equation with selfadjoint operator coefficients", Communications Faculty of Sciences University of Ankara Series A1 Mathematics and Statistics, vol. 69, no. 1, pp. 88-96, Jun. 2020, doi:10.31801/cfsuasmas.562175